Alert archive / Texas / Red Flag Warnings in 2007

Red Flag Warning 9, NWS San Angelo, TX

October 20, 20077 counties in Texas

NWS San Angelo, TX issued this red flag warning at Oct 20, 2007, 5:07 AM CDT for 7 counties in Texas. It took effect at Oct 20, 2007, 1:00 PM CDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 20, 2007, 5:07 AM CDT (10:07 UTC)
In effect from
Oct 20, 2007, 1:00 PM CDT
Expired
Oct 20, 2007, 6:00 PM CDT
In force
5 hr
Issued by
NWS San Angelo, TX

Counties Coke County, TX, Crockett County, TX, Fisher County, TX, Irion County, TX, Nolan County, TX, Sterling County, TX, Tom Green County, TX

The radar

The San Angelo radar (KSJT), 48 km from the middle of the area, began a volume at 10:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 10.1 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2007-10-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2007-10-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4486 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KSJT 201007
RFWSJT

RED FLAG WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
507 AM CDT SAT OCT 20 2007

...RED FLAG WARNING IN EFFECT THIS AFTERNOON...

.VERY DRY AIR...SOUTH WINDS AT 20 FEET ABOVE GROUND LEVEL AROUND
20 MPH WITH GUSTS NEAR 30 MPH...AND AFTERNOON TEMPERATURES IN THE
MID TO UPPER 80S WILL COMBINE TO PRODUCE CRITICAL FIRE DANGER
CONDITIONS ACROSS PORTIONS OF WEST CENTRAL TEXAS THIS AFTERNOON.

TXZ049-054-064-065-071-072-076-202300-
/O.NEW.KSJT.FW.W.0009.071020T1800Z-071020T2300Z/
FISHER-NOLAN-STERLING-COKE-IRION-TOM GREEN-CROCKETT-
507 AM CDT SAT OCT 20 2007

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 6 PM CDT THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM TO 6 PM CDT THIS
AFTERNOON. 

EXPECT RELATIVE HUMIDITY VALUES TO FALL INTO THE UPPER TEENS THIS
AFTERNOON FOR THOSE COUNTIES IN WEST CENTRAL TEXAS ALONG AND WEST
OF A LINE FROM ROBY...TO SAN ANGELO...TO OZONA. MEANWHILE...WINDS
AT 20 FEET ABOVE GROUND LEVEL WILL INCREASE DURING THE DAY TODAY.
BY THIS AFTERNOON...THESE WINDS WILL BECOME SUSTAINED AT 20 TO 25 MPH
WITH GUSTS NEAR 30 MPH. AFTER 6 PM THIS AFTERNOON...LOOK FOR WINDS
TO DIMINISH AND RELATIVE HUMIDITY VALUES TO INCREASE ABOVE THE 20
PERCENT MARK.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this red flag warning went out at Oct 20, 3:45 AM CDT, 1 hour 22 minutes earlier.

Area forecast discussion, Oct 20, 3:45 AM CDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
345 AM CDT SAT OCT 20 2007

.SHORT TERM...

ANOTHER VERY WARM AND BREEZY DAY IS IN STORE FOR WEST CENTRAL TEXAS
AS A LEE SIDE TROUGH DEVELOPS IN RESPONSE TO AN UPPER LEVEL TROUGH
MOVING IN FROM THE NORTHWEST AND HIGH PRESSURE WILL CONTINUE TO
SHIFT TO THE EAST. THE RESULTING PRESSURE GRADIENT WILL BRING GUSTY
WINDS TO WEST CENTRAL TEXAS. ACROSS THE BIG COUNTRY...WINDS WILL MEET
LAKE WIND ADVISORY CRITERIA...HOWEVER WINDS WILL REMAIN BELOW WIND
ADVISORY CRITERIA OF SUSTAINED 30 MPH...WILL HAVE TO KEEP AN EYE ON
THIS. LOW LEVEL MOISTURE WILL BEGIN TO RETURN ACROSS WEST CENTRAL
TEXAS...BUT ACROSS WESTERN COUNTIES RELATIVE HUMIDITY VALUES WILL
MEET RED FLAG CRITERIA. A LOW LEVEL JET WILL DEVELOP SATURDAY
OVERNIGHT...KEEPING THE WINDS UP AND OVERNIGHT LOWS IN THE MID 60S.

AFTERNOON HIGHS WILL BE IN THE UPPER 80S TO LOW 90S ACROSS THE AREA
TODAY.

.LONG TERM...

THE MODELS CONTINUE TO INDICATE THAT THE UPPER LEVEL TROUGH WILL
BRING A COLD FRONT ACROSS WEST CENTRAL TEXAS SUNDAY EVENING INTO
MONDAY MORNING.  THE FRONT WILL BRING A CHANCE FOR THUNDERSTORMS LATE
SUNDAY EVENING INTO MONDAY MORNING AND MUCH COOLER TEMPERATURES. THE
MODELS CONTINUE TO SHOW A CUTOFF UPPER LEVEL LOW ACROSS THE
CENTRAL/SOUTHERN PLAINS THROUGH THURSDAY BEFORE IT EJECTS TO THE
NORTHEAST..SO WILL CONTINUE TO TREND AFTERNOON HIGHS DOWN A FEW
DEGREES AS NORTH WIND WILL PERSIST THROUGH MIDWEEK. AFTER MONDAY DRY
CONDITIONS WILL PREVAIL THROUGH THE REST OF THE FORECAST PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 89  66  85  49 /   0   0  10  30
SAN ANGELO 	 89  66  86  52 /   0   0  10  20
JUNCTION 	 87  60  85  56 /   0   0  10  30

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 1 PM TO 6 PM CDT THIS AFTERNOON FOR COKE-
CROCKETT-FISHER-IRION-NOLAN-STERLING-TOM GREEN.

LAKE WIND ADVISORY FROM 10 AM THIS MORNING TO 6 PM CDT THIS
AFTERNOON FOR HASKELL-JONES-TAYLOR.

&&

99/28
Hazardous weather outlook, Oct 20, 3:54 AM CDT, 1 hour 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
354 AM CDT SAT OCT 20 2007

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-210900-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
354 AM CDT SAT OCT 20 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...A LAKE
WIND ADVISORY IS IN EFFECT FROM 10 AM TO 6 PM THIS AFTERNOON FOR
THE BIG COUNTRY LAKES. ALSO...A RED FLAG WARNING IS IN EFFECT FROM 1
PM TO 6 PM THIS AFTERNOON FOR COUNTIES ALONG AND WEST OF A LINE
FROM ROBY TO OZONA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

23/HUBER

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 20, 3:45 AM CDTLake Wind AdvisorySJTHaskell, Jones, Taylor7 hr
Oct 20, 11:08 AM CDTWind AdvisorySJTCallahan, Coke, Concho, Crockett, Fisher, Haskell and 9 more7 hr

Nearby

Red Flag Warnings in Texas, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.